Heavy Rain, Western Interior
- When
- August 18, 2:42 PM AST to 4:42 PM AST
- Where
- Western Interior County, San Sebastian
- Reported by
- TRAINED SPOTTER
Spotter reported 2.25 inches during last hour and river Culebrinas level rapidly rising.
2 heavy rain, 1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 18, 2:07 PM AST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 207 PM AST FRI AUG 18 2006 .DISCUSSION...THE SPINNING OF A TUTT NORTHEAST OF PUERTO RICO WAS CLEARLY DEPICTED IN SATELLITE IMAGERY...MOVING NORTHWEST. SPEED DIVERGENCE WAS ALSO NOTED IN THE 200MB STREAMLINES/WIND ANALYSIS. AT THE LOW LEVELS...WINDS WERE VERY LIGHT FROM SURFACE TO AROUND 300MB. THIS ALLOWED A GOOD SEA BREEZE DEVELOPMENT WHICH COMBINED WITH THE LOCAL HEATING AND MOUNTAINS EFFECTS TO PRODUCE HEAVY RAINFALL IN SOME SECTORS. OF PUERTO RICO. THE SLOW MOVEMENT OF THE SHOWERS ALLOWED THEM TO PRODUCE RAINFALL AMOUNTS EXCEEDING THREE INCHES IN SOME LOCALITIES AND CONSEQUENT URBAN FLOODING. A SIMILAR WEATHER PATTERN IS EXPECTED TOMORROW WITH THE CONTINUATION OF THE LIGHT WINDS AND SEA BREEZE EFFECTS AGAIN. INCREASED TEMPERATURES FOR THE NORTHERN SECTIONS OF PUERTO RICO SATURDAY AND SUNDAY DUE TO A MORE SOUTHEAST WIND FLOW EXPECTED IN RESPONSE TO A LOW PRESSURE SYSTEM OFF THE FLORIDA COAST. && .SYNOPSIS...SURFACE HIGH PRESSURE LOCATED OVER THE NORTHWEST ATLANTIC EARLY THIS AFTERNOON WILL MOVE SLOWLY NORTHEAST BEFORE GRADUALLY MERGING WITH A HIGH PRESSURE SYSTEM OVER THE CENTRAL ATLANTIC BY MONDAY. A GENTLE TO MODERATE TRADE WIND FLOW WILL PREVAIL ACROSS THE REGIONAL WATERS THROUGH SATURDAY...THEN MODERATE TO FRESH SATURDAY NIGHT THROUGH AT LEAST TUESDAY. && .MARINE...LIGHT WINDS ARE EXPECTED UNTIL SATURDAY NEXT INCREASING IN STRENGTH BY EARLY NEXT WEEK. && .AVIATION...SLOW MOVING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR AT OR NEAR SOME OF THE AIRPORTS IN PUERTO RICO STARTING IN THE EARLY AFTERNOON AND DISSIPATING AROUND SUNSET. && .HYDROLOGY...THE VERY HEAVY PRECIPITATION OF PAST FEW DAYS IS RESULTING IN SMALLER VALUES OF RAINFALL TO PRODUCE SOME KIND OF FLOODING ESPECIALLY URBAN FLOODING THE REST OF THE AFTERNOON AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 88 / 30 20 20 50 STT 78 87 78 86 / 30 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 625 AM AST FRI AUG 18 2006 PRZ001>013-AMZ710>750-191000- 625 AM AST FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... DAYTIME HEATING AND LOCAL TERRAIN EFFECT WILL COMBINE WITH THE AVAILABLE MOISTURE TO PRODUCE AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY ACROSS THE WESTERN...INTERIOR AND NORTHERN SECTIONS OF PUERTO RICO. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE URBAN AND SMALL STREAM FLOODING ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN... AFTERNOON SHOWERS AND THUNDERSTORMS WILL FORM...MOSTLY ACROSS THE INTERIOR AND MOVE WEST MAINLY OVER THE SURROUNDING MUNICIPALITIES OF WESTERN PUERTO RICO. SOME OF THE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH WILL CAUSE MINOR FLOODING OF STREETS AND SMALL STREAMS INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-191000- 625 AM AST FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... SCATTERED SHOWERS WILL CONTINUE OVER THE U.S. VIRGIN ISLAND AND ADJACENT COASTAL WATERS FROM TIME TO TIME DURING THE NIGHT AND EARLY MORNING HOURS BUT NO SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN... ONLY THE TYPICAL SHOWERS DURING THE NIGHT AND EARLY MORNING HOURS ARE EXPECTED ACROSS THE U.S. VIRGIN ISLANDS. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML JFR
2 heavy rain, 1 flood. Local standard time, as filed.
Spotter reported 2.25 inches during last hour and river Culebrinas level rapidly rising.
Spotter reported urban flooding in Colombus Residential area and several other streets of downtown Mayaguez.
Spotter reported River Cuebrinas flooding roads 418 and 115 in Aguada.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529224, 5529317, 5529318.